MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.If implanted, give date: not applicable, lens was not implanted.If explanted, give date: not applicable, lens was not implanted, therefore not explanted.(b)(4).Device evaluation: the intraocular lens was returned to the manufacturing site for investigation.The lens was evaluated and no damage was observed.The haptics were observed to be correct and the lens was folded as required.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The manufacturing process record was evaluated and the lenses were manufactured within specifications.The units were released according to specification.A search on complaints was performed and no other complaints were identified in this production order.Labeling evaluation: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, along with warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that during implantation of a za9003 16.5 diopter intraocular lens (iol) the physician experienced loading issues.The physician was unable to load the iol on deployment.Incision enlargement and vitrectomy were required.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: additional information was received and it was learnt that the patient was a (b)(6) female.Reportedly, there was no patient anatomy issue and another lens, same model and diopter, was successfully implanted.Updated age/date of birth: (b)(6).Gender/sex: female.Concomitant medical products: emeraldc30 cartridge, lot cb39339.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6758359
Report Number2648035-2017-01411
Device Sequence Number877704
Product Code HQL
UDI-Device Identifier05050474528949
UDI-Public(01)05050474528949(17)211123
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/23/2021
Device Model NumberZA9003
Device Catalogue NumberZA90030165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR